Texas, 2003

Tornado in Texas, July 1, 2003

July 1, 2003 · NWS FWD · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 1, 1:45 PM CST, 5 minutes earlier.

Area forecast discussion, Jul 1, 1:45 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED TO INCLUDE VALUES
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT TUE JUL 1 2003

WEAK UPPER TROF BARELY VISIBLE ON WATER VAPOR IMAGERY HAS KICKED OFF
SHOWERS AND THUNDERSTORMS NORTHERN THROUGH EASTERN ZONES. CELLS
SHOULD MOVE SOUTH SOUTHEAST AND WEAKEN SHORTLY AFTER SUNSET.

WARMING TREND OVER NEXT FEW DAYS STILL LOOKS ON TRACK. THE ETA
GENERATES HIGHS OF 100 ON WED AND THU BUT IT HAS BEEN SHOWING A WARM
BIAS LATELY SO WILL STAY WITH UPPER 90S. WINDS WILL STAY
LIGHT...SWITCHING TO LIGHT SOUTH TOMORROW AND THEN GETTING BACK TO
OUR AVERAGE SOUTH FLOW ON THURSDAY. POPS IN THE EXTENDED LOOK LIKE
MORE OF THE SAME...THE PATTERN REMAINING WEAK WITH A FAIRLY UNSTABLE
AIRMASS TO FIRE OFF ON ANY DISTURBANCE THAT MAY MOVE THROUGH. SEVERE
SEEMS UNLIKELY GIVEN WEAK FLOW. MODELS HAVE A HARD TIME CATCHING
THESE WEAK DISTURBANCES SO WE WILL HAVE TO REMAIN VIGILANT.

FCSTID =   25
DFW   74  97  75  97 /  20  10   0  10
ACT   73  97  75  98 /   0  10   0  10
PRX   73  94  75  96 /  20  10   0  10
DTO   73  96  75  97 /  20  10   0  10
TKI   73  96  75  97 /  20  10   0  10
DAL   73  96  75  97 /  20  10   0  10
TRL   73  96  75  97 /  20  10   0  10
CRS   74  96  75  98 /  10  10   0  10
TPL   74  98  76  98 /   0  10   0  10

.FWD...
TX...NONE.

25/ OD
Hazardous weather outlook, Jul 1, 1:00 PM CST, 50 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
200 PM CDT TUE JUL 1 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NO SEVERE WEATHER IS EXPECTED. THERE IS A CHANCE FOR ISOLATED
THUNDERSTORMS MAINLY THIS EVENING...MAINLY NORTH AND EAST OF A
BOWIE...TO CLEBURNE...TO PALESTINE LINE. THIS INCLUDES THE DALLAS
FORT WORTH METROPLEX. WITH ANY STRONGER STORMS...WIND GUSTS TO 40
MPH...CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL UP TO ONE
INCH CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Dallas/Ft Worth radar (KFWS), 78 km away, was scanning. The volume nearest the first event began at 19:49 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Collin

When
July 1, 1:50 PM CST
Where
Collin County, Frisco
Rating
F0
Path length
0.1 mi
Path width
30 yd
Reported by
GENERAL PUBLIC
Coordinates
33.150, -96.833

A land spout was reported and confirmed by photo imagery in Frisco at Highway 121 and Legacy drive.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyThe tornado archive for Texas, 2003Warnings in Texas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379081.